MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE SHARKSKIN ILM FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE SHARKSKIN ILM FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.88P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Retinal Detachment (2047); Retinal Tear (2050); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported via a clinical study that during a vitrectomy/ cataract combination surgery including membrane peeling and reattachment of retina to improve current vision with the use of disposable ophthalmic products a patient experienced retinal tear, detachment of retina and decrease in visual acuity.Patient was hospitalized and intervention was given and the symptoms were continuing.No further information expected as the details were received from a clinical study.This is seventh of eleven reports for this event and represents the ophthalmic forceps.
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6 and h.10.No lot number was identified within the study and therefore within this complaint, which is why the associated manufacturing documentation could not be reviewed.All product and batch history records are quality reviewed prior to product release, ensuring that all products on the market fulfill the relevant requirements.Since the questionnaire retrospectively collects data, no sample is available to be provided to the responsible site for an in-depth investigation.Not enough information was provided to properly complete an investigation.The root cause of this complaint could not be identified.The exact root cause for the customer¿s reported event is unknown.Therefore, no specific action can be taken.The manufacturer internal reference number is:(b)(4).

Brand Name
FINESSE SHARKSKIN ILM FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17196871
Report Number3003398873-2023-00102
Device Sequence Number5580886
Product Code HNR
UDI-Device Identifier07612717071544
UDI-Public07612717071544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number705.88P
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRIESHABER REVOLUTION DSP FORCEPS; GRIESHABER REVOLUTION DSP FORCEPS; GRIESHABER REVOLUTION DSP SCISSORS; GRIESHABER REVOLUTION DSP SCISSORS; GRIESHABER REVOLUTION DSP SCISSORS; RENAISSANCE ADVANCED HANDLE; RENAISSANCE HANDLE NG; REVOLUTION HANDLE; SUTHERLAND HANDLE NG; VERTICAL MICROSCISSORS DSP TIPS
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale